Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 6(2); 2008 > Article
A Case of Fatal Arrhythmia after Propafenone Overdose
Yeon-Young Kyong, Kyoung-Ho Choi
Journal of The Korean Society of Clinical Toxicology 2008;6(2):123-129
DOI: https://doi.org/
Published online: December 31, 2008
  • 78 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, College of Medicine, Catholic University of Korea
2Department of Emergency Medicine, College of Medicine, Catholic University of Korea

A 36-year-old female was transferred to our emergency medical center with decreased mental status after a 6.0 g propafenone overdose because of domestic disturbance. She had no previous history of epilepsy, diabetes mellitus, hypertension or psychiatric illness. Before presenting to our center, gastrointestinal decontamination, charcoal administration, and endotracheal intubation due to bradycardia and generalized seizure had been performed. Soon after hospital arrival, at 5 h after ingestion, she collapsed into shock and fatal arrhythmia. We successfully resuscitated the patient with amiodarone, sodium bicarbonate, a large volume of normal saline, calcium, and ventilator care. At 23 h after ingestion, she was fully recovered and had no subjective signs or symptoms. To our knowledge, this is the first case report of intentional propafenone overdose in Korea, which we report with reviews of the previous literature.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology